Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 381, NWS Atlanta, GA

August 3, 2023Banks County, Jackson County, Madison County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2023, 4:02 PM EDT for Banks County, Jackson County, Madison County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2023, 4:02 PM EDT (20:02 UTC)
Expired
Aug 3, 2023, 4:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banks County, GA, Jackson County, GA, Madison County, GA

The radar

The Greer radar (KGSP), 128 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:20 PM EDTTSTM WND DMG2 Wnw Pocataligo, GATree down along roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 3:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

919 
WUUS52 KFFC 032002
SVRFFC
GAC011-157-195-032045-
/O.NEW.KFFC.SV.W.0381.230803T2002Z-230803T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
402 PM EDT Thu Aug 3 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Banks County in northeastern Georgia...
  East central Jackson County in northeastern Georgia...
  Madison County in northeastern Georgia...

* Until 445 PM EDT.

* At 402 PM EDT, a severe thunderstorm was located near Ila, or near
  Commerce, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Commerce, Danielsville, Nicholson, Comer, Colbert, Ila, Hull,
  Athens-Clarke County, Pocataligo, Diamond Hill, Neese, and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3428 8336 3426 8334 3424 8334 3426 8330
      3424 8324 3425 8324 3411 8303 3400 8322
      3401 8323 3400 8328 3404 8336 3403 8338
      3420 8349
TIME...MOT...LOC 2002Z 325DEG 24KT 3418 8336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
743 
WWUS52 KFFC 032020
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Aug 3 2023

GAC011-157-032030-
/O.CAN.KFFC.SV.W.0381.000000T0000Z-230803T2045Z/
Banks GA-Jackson GA-
420 PM EDT Thu Aug 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANKS AND EAST
CENTRAL JACKSON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Georgia.

LAT...LON 3424 8324 3411 8303 3400 8322 3401 8323
      3400 8328 3405 8339 3412 8336 3416 8336
      3420 8340 3421 8337 3424 8334 3426 8330
TIME...MOT...LOC 2020Z 308DEG 23KT 3412 8323 

$$

GAC195-032045-
/O.CON.KFFC.SV.W.0381.000000T0000Z-230803T2045Z/
Madison GA-
420 PM EDT Thu Aug 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MADISON COUNTY...

At 420 PM EDT, a severe thunderstorm was located over Danielsville,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Danielsville, Comer, Colbert, Ila, Hull, Athens-Clarke County,
Pocataligo, Diamond Hill, Neese, and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 8324 3411 8303 3400 8322 3401 8323
      3400 8328 3405 8339 3412 8336 3416 8336
      3420 8340 3421 8337 3424 8334 3426 8330
TIME...MOT...LOC 2020Z 308DEG 23KT 3412 8323 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:51 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 3, 2:51 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 3 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 251 PM EDT Thu Aug 3 2023

A line of showers and thunderstorms is currently over N GA and is
expected to continue into the Atlanta metro in the next few hours.
Instability and shear looks to be on track with what the previous
forecast mentioned with PWATs still projected in the 2" range which
is above normal for this time of year. What this means is there will
be efficient rainfall producers in any areas that the storms affect.
In addition to the efficient rainfall producers this line of storms
is expected to produce damaging wind gusts in areas of higher DCAPe
which looks to be eastern GA.

Looking into tonight into tomorrow another round of showers and
thunderstorms look to fire up around 07z over the metro into central
GA and then continuing on into the early morning hours. At the
moment, models are indicating showers will stick around the columbus
area for much of tomorrow but that is highly dependent on what
happens today. Other portions of North and central GA look to dry
out for tomorrow afternoon.

Hernandez

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 251 PM EDT Thu Aug 3 2023

No major changes made in the extended periods. Continued W to NWLY
Mid-Level flow from the short term will keep North and Central GA in
a very moist pattern through the middle of next week. Significant
moisture increasing across the state will keep PWATs near and over
2.0" through at least Tuesday. Multiple rounds of shortwaves riding
the ridge will bring mainly diurnally driven showers and
thunderstorms to the region with some potential for severe storms
and possible flooding. Given the potential for CAPE values over 2000
J/Kg, particularly Saturday, thunderstorms may be accompanied by
gusty/damaging winds, frequent lightning, and heavy rainfall. Also,
given the elevated PWATs, isolated and localized flooding may occur,
especially with thunderstorm training along the periphery of the
ridge. 5 day QPF totals are in the 2" to 3.5" range across the
entire state, so we definitely have the potential to see quite a bit
of precipitation through Tuesday.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Thu Aug 3 2023

Wave of showers and thunderstorms are expected to start impacting
the metro sites by around 19z. After the storms push through, CIGS
are expected to remain lower before another round of precip is
expected in the 7-10z timeframe in the form of a secondary wave.
IFR cigs are also possible going into the 10z timeframe before
slowly improving throughout tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  71  89 /  60  40  40  30
Atlanta         71  88  72  92 /  70  40  40  30
Blairsville     65  81  64  86 /  40  40  30  30
Cartersville    70  87  69  91 /  60  50  30  30
Columbus        74  91  74  93 /  60  60  50  50
Gainesville     71  87  71  89 /  40  50  30  30
Macon           72  90  72  91 /  70  50  50  40
Rome            71  87  70  92 /  60  50  30  30
Peachtree City  69  88  70  91 /  70  50  40  30
Vidalia         73  89  74  89 /  60  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....01
AVIATION...Hernandez
Hazardous weather outlook, Aug 3, 2:30 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
230 PM EDT Thu Aug 3 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
230 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms over north Georgia will expand across North and
Central Georgia this afternoon and tonight. Some storms may be
severe with damaging winds, frequent lightning, and very heavy
rainfall. One or two brief tornadoes cannot be ruled out for North
and Westcentral Georgia. Localized flash flooding is also possible
with extended periods of heavy rainfall and training thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are expected each day through Wednesday,
mainly in the afternoon and evening hours. A few storms may become
strong to severe with damaging winds, frequent lightning, heavy
rainfall and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Aug 3, 2:14 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Thu Aug 3 2023

GAZ012-013-020-021-031845-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
214 PM EDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of northern Cherokee,
southeastern Gordon, Pickens and northeastern Bartow Counties through
245 PM EDT...

At 214 PM EDT, a strong thunderstorm was near Salacoa Valley, or 11
miles west of Jasper, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cartersville, Jasper, Ball Ground, Nelson, White, Waleska,
Talking Rock, Fairmount, Ranger, Sonoraville, Lake Arrowhead, Folsom,
Salacoa Valley, Pine Log, Blaine, Talmadge, Sutallee, Tate, and
Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3430 8426 3418 8475 3449 8487 3455 8462
      3456 8452
TIME...MOT...LOC 1814Z 308DEG 24KT 3442 8463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 2:39 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Thu Aug 3 2023

GAZ013-014-020>022-033-031915-
Dawson GA-North Fulton GA-Cherokee GA-Bartow GA-Forsyth GA-
Pickens GA-
239 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Cherokee, Forsyth,
southern Dawson, northeastern Fulton, southeastern Pickens and
eastern Bartow Counties through 315 PM EDT...

At 239 PM EDT, a line of strong thunderstorms was along a line
extending from near Dawsonville to near Cassville, and moving east at
45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Canton, Cartersville, Cumming, Dawsonville, Mountain Park, Roswell,
Alpharetta, Milton, Woodstock, Sugar Hill, Holly Springs, Emerson,
Ball Ground, Nelson, White, Waleska, Free Home, Cassville,
Buffington, and Dougherty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3442 8398 3440 8397 3439 8398 3436 8398
      3433 8395 3431 8395 3430 8394 3430 8393
      3427 8395 3421 8397 3419 8400 3419 8405
      3415 8408 3409 8411 3405 8411 3409 8482
      3433 8491 3447 8410
TIME...MOT...LOC 1839Z 289DEG 37KT 3440 8418 3429 8484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Thu Aug 3 2023

GAZ022-023-033-034-031945-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
309 PM EDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of Forsyth, northern
Gwinnett, southern Hall and northeastern Fulton Counties through 345
PM EDT...

At 309 PM EDT, a strong thunderstorm was over Milton, or 7 miles
northeast of Mountain Park, moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Lawrenceville, Cumming, Peachtree Corners, Mountain
Park, Roswell, Johns Creek, Alpharetta, Milton, Duluth, Sugar Hill,
Suwanee, Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood,
Berkeley Lake, and Rest Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Georgia.

&&

LAT...LON 3428 8366 3422 8370 3413 8382 3400 8387
      3390 8394 3402 8440 3405 8442 3411 8442
      3413 8436 3418 8435 3419 8426 3426 8426
      3434 8416 3434 8405
TIME...MOT...LOC 1909Z 283DEG 27KT 3416 8430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:33 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Thu Aug 3 2023

GAZ022>025-027-033>035-045-047-032015-
Madison GA-Hall GA-Banks GA-Jackson GA-North Fulton GA-Walton GA-
Barrow GA-DeKalb GA-Forsyth GA-Gwinnett GA-
333 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Barrow, central
DeKalb, south central Forsyth, Gwinnett, Banks, northwestern Walton,
southern Hall, Jackson, east central Fulton and western Madison
Counties through 415 PM EDT...

At 333 PM EDT, a line of strong thunderstorms was along a line
extending from near Pinefield Crossroads to Sandy Springs, and moving
southeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Gainesville, Lawrenceville, Winder, Jefferson, Commerce,
Homer, Danielsville, Peachtree Corners, Sandy Springs, Roswell, Johns
Creek, Dunwoody, Duluth, Sugar Hill, Snellville, Suwanee, Buford,
Lilburn, and Loganville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3444 8339 3432 8339 3427 8334 3424 8334
      3426 8330 3425 8327 3424 8317 3427 8311
      3423 8308 3420 8309 3404 8334 3400 8350
      3399 8350 3378 8384 3379 8398 3372 8409
      3389 8444 3391 8445 3396 8439 3448 8344
TIME...MOT...LOC 1933Z 316DEG 23KT 3445 8335 3392 8436

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:45 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Thu Aug 3 2023

GAZ030-031-041>043-032030-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Paulding GA-
345 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Paulding, Haralson,
northern Carroll, northwestern Douglas and southern Polk Counties
through 430 PM EDT...

At 344 PM EDT, a line of strong thunderstorms was along a line
extending from near Burnt Hickory Ridge to Mars Hills, and moving
southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Buchanan, Villa Rica, Bremen, Temple, Rockmart, Hiram,
Tallapoosa, Mount Zion, Aragon, Waco, Braswell, Yorkville, Burnt
Hickory Ridge, Eubank Lake, Bowdon Junction, Antioch, Van Wert,
Draketown, and Lake Val-Do-Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3408 8494 3408 8482 3391 8472 3383 8473
      3370 8495 3360 8533 3391 8539
TIME...MOT...LOC 1944Z 324DEG 19KT 3405 8491 3386 8542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 4:00 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Thu Aug 3 2023

GAZ032-033-045-032030-
North Fulton GA-Cobb GA-DeKalb GA-
400 PM EDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of central DeKalb,
eastern Cobb and central Fulton Counties through 430 PM EDT...

At 400 PM EDT, a strong thunderstorm was over Dobbins Air Reserve
Base, or near Marietta, moving southeast at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody, East
Point, Chamblee, Clarkston, Stone Mountain, Avondale Estates, Pine
Lake, Belvedere Park, North Decatur, Fair Oaks, North Atlanta, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Georgia.

&&

LAT...LON 3395 8460 3402 8444 3372 8409 3370 8445
TIME...MOT...LOC 2000Z 325DEG 24KT 3390 8450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:14 PM EDTSpecial Weather StatementFFCPickens31 min
Aug 3, 2:39 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth36 min
Aug 3, 3:09 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett36 min
Aug 3, 3:33 PM EDTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Jackson, Madison42 min
Aug 3, 3:45 PM EDTSpecial Weather StatementFFCHaralson, Paulding45 min
Aug 3, 3:48 PM EDTSevere Thunderstorm WarningFFCMadison42 min
Aug 3, 4:00 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton30 min
Aug 3, 4:04 PM EDTSpecial Weather StatementFFCClarke, Oconee26 min
Aug 3, 4:18 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton, Rockdale, Walton42 min
Aug 3, 4:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe50 min
Aug 3, 4:30 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding30 min
Aug 3, 4:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard42 min
Aug 3, 4:40 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton50 min
Aug 3, 4:46 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe, Taliaferro, Wilkes44 min
Aug 3, 4:55 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 3, 5:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard44 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Spalding47 min
Aug 3, 5:23 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Newton, Putnam52 min
Aug 3, 5:26 PM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes34 min
Aug 3, 5:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup44 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike, Spalding, Upson46 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCTaliaferro, Warren31 min
Aug 3, 6:03 PM EDTSevere Thunderstorm WarningFFCButts, Harris, Lamar, Meriwether, Monroe, Pike and 4 more42 min
Aug 3, 6:09 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jasper, Jones, Putnam and 2 more51 min
Aug 3, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson40 min
Aug 3, 6:42 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot, Taylor48 min
Aug 3, 6:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Jefferson, Johnson, Jones, Laurens and 3 more49 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBibb, Chattahoochee, Crawford, Houston, Macon, Marion and 5 more52 min
Aug 3, 7:35 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBleckley, Laurens, Twiggs, Wilkinson9 min
Aug 3, 7:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Laurens, Macon and 4 more45 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCJohnson46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.